Hail, Autauga
- When
- April 2, 3:46 PM CST
- Where
- Autauga County, Prattville
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -86.480
Isolated severe thunderstorms caused large hail and wind damage early in the month.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Isolated severe thunderstorms caused large hail and wind damage early in the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 2, 1:47 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 PM CDT MON APR 2 2007 .DISCUSSION... WELL...THERE IS CERTAINLY A CHANGE IN THE AIR ESPECIALLY FROM THE PAST FEW WEEKS. SEEMS THAT THE RECENT COLD FRONT HAS FINALLY HELPED IN BREAKING US AWAY FROM THE SUMMER-LIKE RIDGE THAT HAS BEEN IN PLACE. THE CHANGES COMING ARE GOING TO BE SIGNIFICANTLY DIFFERENT EVEN SHOCKING TO SOME FOLKS. IN THE SHORT TERM...IT APPEARS THAT WE WILL HAVE AN IMPULSE WAVE MOVE THROUGH STARTING TONIGHT INTO TOMORROW JUST BEFORE IT WASHES OUT WITH THE RATHER WEAK COLD FRONT THAT WILL APPROACH FROM THE NORTHWEST TOMORROW EVENING. THE IMPULSE IS CURRENTLY LOCATED IN THE GULF JUST SOUTH OF LA. EVEN THOUGH BOTH FEATURES WILL WEAKEN THERE SHOULD BE ENOUGH LIFT TO BRING US MORE BENEFICIAL RAIN. SOME MODEL GUIDANCE EVEN BRINGS US THE POTENTIAL FOR STRONG STORMS TOMORROW AFTERNOON. THINKING IS THAT SHOULD BE SOMEWHAT LIMITED THANKS TO WEAKENING LAPSE RATES ALOFT. HAVE TO KEEP IT IN THE BACK OF YOUR MIND THOUGH WHEN THE FLOW IS GOOD AS IT IS ALOFT AND LEFT OVER BOUNDARIES FROM THIS PAST WEEKENDS ACTIVITY. AS FOR THE LONG TERM...EVEN THOUGH THE COLD FRONT IS ON THE WEAKER SIDE, ITS AFTERMATH WILL BRING SIGNIFICANT CHANGES TO THE EASTERN HALF OF THE US. THE LOW CENTER WILL SIT NEARLY STATIONARY OVER EASTERN CANADA OPENING A PIPELINE FROM NORTHERN CANADA. THIS WILL USHER SIGNIFICANTLY COOLER AIR TO OUR AREA. THIS SHOULD ALL START TO HAPPEN EARLY THURSDAY MORNING AND LAST THROUGH AT LEAST NEXT MONDAY. THIS MEANS BELOW NORMAL TEMPS FOR SEVERAL DAYS AND THE POTENTIAL FOR FREEZES IN THE EARLY MORNING HOURS. QUITE A CHANGE FROM THE PAST SEVERAL WEEKS. WE WILL CONTINUE TO MENTION ALL OF THIS AND NARROW DOWN THE NUMBERS CLOSER TO THE MIDDLE AND END OF THIS WEEK. JUST KNOW THAT IT APPEARS THAT MAJOR CHANGES ARE ON THE WAY. 17/KLAWS && AVIATION...DISCUSSION FOR 18Z TAFS. MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. THROUGH 00Z EXPECT CEILINGS 3000 TO 5000 FEET WITH TEMPORARY CEILINGS AROUND 1500 FEET IN VICINITY OF ISOLATED SHOWERS/THUNDERSTORMS. FROM 00Z TO 06Z VFR CONDITIONS WILL PREVAIL AT ALL LOCATIONS. AFTER 06Z LOW CLOUDS AND PATCHY FOG WILL DEVELOP ACROSS THE AREA. EXPECT IFR CONDITIONS AT ALL LOCATIONS WITH CEILINGS BELOW 1000 FEET AND VSBYS 3 TO 5 MILES IN FOG. LOW CLOUDS AND FOG WILL SLOWLY DISSIPATE AFTER 16Z . /50/ && BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 79 58 67 38 / 10 50 60 10 10 ANNISTON 60 80 60 67 39 / 20 50 60 20 10 BIRMINGHAM 63 80 59 68 40 / 20 50 60 20 10 TUSCALOOSA 62 80 61 72 41 / 20 50 60 20 10 CALERA 61 80 61 72 42 / 20 50 60 20 10 AUBURN 61 80 61 74 44 / 20 50 40 30 10 MONTGOMERY 63 80 63 73 43 / 20 50 30 30 10 TROY 62 80 60 76 42 / 20 50 30 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 PM CDT MON APR 2 2007 ALZ011>015-017>050-031829- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 129 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... GENERALLY ALONG AND SOUTH OF A LINE FROM WHITE HALL TO PHENIX CITY. THE BEST CHANCE FOR STRONG STORM DEVELOPMENT WILL BE BETWEEN 3 PM AND 8 PM...ASSOCIATED WITH THE MAXIMUM HEATING OF THE DAY. THE MAIN THREAT WOULD BE SMALL HAIL AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG STORMS ARE POSSIBLE ON TUESDAY...GENERALLY FROM 2 PM UNTIL 8 PM...ASSOCIATED WITH THE MAXIMUM HEATING OF THE DAY. THE MAIN THREAT WILL BE THUNDERSTORM WINDS OF 35 TO 45 MPH AND SMALL HAIL. A COLD FRONT APPROACHES THE AREA TUESDAY NIGHT AND STRONG STORMS WILL BE POSSIBLE ALONG THE FRONT. THESE STORMS WILL BE LIMITED TO AREAS NORTH OF INTERSTATE 59 AND OCCUR FROM AROUND MIDNIGHT TO NEAR 4 AM. THESE STORMS ARE EXPECTED TO EXHIBIT A WEAKENING TREND AS THE MOVE INTO NORTHERN ALABAMA. BREEZY CONDITIONS WILL BE EXPECTED AHEAD OF THE COLD FRONT TUESDAY AFTERNOON AND ON WEDNESDAY BEHIND THE FRONT. A FEW WIND GUSTS MAY APPROACH 25 MPH. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 358 PM CDT MON APR 2 2007 ALZ048-022130- RUSSELL- 358 PM CDT MON APR 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF UCHEE CREEK...MOVING EAST AT 15 MPH. THIS STORM CAN PRODUCE WIND GUSTS OF UP TO 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR UCHEE CREEK THROUGH 430 PM CDT. 10/ARM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT MON APR 2 2007 ALZ041-022145- AUTAUGA- 413 PM CDT MON APR 2 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR AUTAUGA COUNTY UNTIL 445 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER AUTAUGAVILLE...MOVING EAST AT 15 MPH. SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR AUTAUGAVILLE...BOOTH... AUTAUGA COUNTY AIRPORT AND PRATTVILLE THROUGH 445 PM CDT. 10/ARM
The national radar mosaic for the moment the first event began.
6 hail, 5 thunderstorm wind, 1 funnel cloud, 1 lightning. Local standard time, as filed.
Reported at the intersection of AL-34 and CR-332.
A tree fell down on a car and power lines were downed.
One tree fell on a trailer.
One tree fell down on the University of Alabama campus.
Lightning produced a house fire on Lake Tuscaloosa.
One very large building under contruction was destroyed at the Dadeville Industrial Park.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29951, 29952, 29953, 29954, 29955, 29956, 29957, 29958, 29959, 29962, 29963, 29960, 29961.